Ohio, 2007

Damaging Wind in Ohio, August 25, 2007

August 25, 2007 · NWS PBZ · 1 event in 1 county or zone

Isolated severe thunderstorms developed near a weak boundary over Southeast Ohio and Western Pennsylvania.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Isolated severe thunderstorms developed near a weak boundary over Southeast Ohio and Western Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 25, 5:28 PM EST, 2 minutes earlier.

Area forecast discussion, Aug 25, 5:28 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE UPPER OHIO VALLEY REGION TONIGHT.
SOME STRONG THUNDERSTORMS ARE EXPECTED AHEAD OF AND ALONG THE
FRONT. HIGH PRESSURE WILL USHER IN DRIER AIR ON SUNDAY. THE NEXT
COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ON WEDNESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
THUNDERSTORMS AREA MOVING INTO THE SOUTHEAST OHIO COUNTIES AND
FORECAST HAS BEEN UPDATED FOR A SEVERE THUNDERSTORM WATCH UNTIL
11 PM FOR MOST OF THE CWA. HAVE REDUCED THE POPS FOR OVERNIGHT AS
COVERAGE OF THE SHOWERS AND THUNDERSTORMS IS MORE SCATTERED THAN
NUMEROUS.

FOR SUNDAY...THE FRONT SLOWS DOWN A BIT AS IT MOVES EAST OF THE
MTNS...WITH BOTH NAM/GFS SHOWING SOME WEAK FORCING PERSISTING
ALONG THE FAR SE RIDGES. THUS...WILL USE LOW CHANCE POPS FOR
PRESTON/TUCKER/GARRETT COUNTIES SUNDAY...WITH ALL OTHER AREAS DRY
AS HIGH PRESSURE BUILDS IN. NOTICEABLY MORE COMFORTABLE CONDITIONS
WILL PREVAIL...WITH HIGH TEMPERATURES IN THE UPPER 70S TO LOWER
80S AND LOWER HUMIDITY LEVELS.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES
SUNDAY NIGHT WILL SLIDE EASTWARD OFF THE NEW ENGLAND COAST BY
TUESDAY. UPPER RIDGE WILL MOVE EAST FROM THE SOUTHERN PLAINS INTO
THE LOWER MS VALLEY BY LATE TUESDAY. TEMPERATURES WILL CLIMB BACK
ABOVE NORMAL DURING THE FIRST PART OF THE WEEK.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH MOVING ACROSS SOUTHERN CANADA WILL PUSH ASSOCIATED COLD
FRONT THOUGH THE UPPER OHIO VALLEY WEDNESDAY AND WEDNESDAY NIGHT
WITH SURFACE WAVE RIDING ALONG THE FRONT. WILL MENTION CHANCE POPS
WEDNESDAY INTO THURSDAY.

SURFACE HIGH BEHIND SYSTEM WILL BRING DRIER AIR BACK INTO THE REGION
FOR FRIDAY AND SATURDAY AND TEMPERATURES SHOULD DROP TO A FEW
DEGREES BELOW THE NORM.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SCATTERED MVFR WITH ISOLATED IFR CONDITIONS CAN BE EXPECTED THIS
EVENING WITH TSTMS ALONG/AHEAD OF THE COLD FRONT. A FEW TSTMS
COULD PRODUCE WIND GUSTS TO 35KT. POST-FRONT...MVFR CONDITIONS
WILL DEVELOP IN FOG OVERNIGHT. VFR CONDITIONS WILL WORK IN
FOR ALL AREAS BY LATE SUNDAY MORNING AS HIGH PRESSURE BUILDS IN.

OTHER THAN FOR PATCHES OF MVFR IN LIGHT FOG AROUND SUNRISE
EARLY IN THE WEEK...VFR WILL PREVAIL THROUGH TUESDAY. THE NEXT
FRONTAL SYSTEM WILL AFFECT THE AREA FOR MIDWEEK WITH AREAS
OF MVFR CONDITIONS POSSIBLE.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 25, 2:01 AM EST, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 AM EDT SAT AUG 25 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-260715-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
301 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVEING WITH AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK
THAT THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT
BEING FROM DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY
THIS EVENING.

15

In the hours before

Special weather statement, Aug 25, 3:39 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
439 PM EDT SAT AUG 25 2007

PAZ008-252145-
VENANGO PA-
439 PM EDT SAT AUG 25 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH NORTHERN VENANGO COUNTY...

AT 433 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES NORTHWEST OF
SUGARCREEK...MOVING EAST AT 35 MPH. THESE STORMS WILL CONTAIN HEAVY
DOWNPOURS...HAIL AND WIND GUSTS IN EXCESS OF 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  OIL CITY...OIL CREEK STATE PARK...SUGARCREEK...AHRENSVILLE AND
  POINT HILL

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 25, 4:10 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
510 PM EDT SAT AUG 25 2007

PAZ009-252215-
FOREST PA-
510 PM EDT SAT AUG 25 2007

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH FOREST COUNTY...

AT 507 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES NORTH OF STEWART RUN...OR
ABOUT 5 MILES WEST OF WEST HICKORY...MOVING EAST AT 40 MPH. THESE
STORMS WILL CONTAIN HEAVY DOWNPOURS...HAIL AND WIND GUSTS IN EXCESS
OF 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BALLTOWN...KELLETTVILLE...LYNCH...TIONESTA AND WEST HICKORY

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 25, 4:27 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
527 PM EDT SAT AUG 25 2007

OHZ068-252230-
NOBLE OH-
527 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS...

STRONG THUNDERSTORMS TO MOVE THROUGH NOBLE COUNTY...

AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 15 MILES WEST OF DUDLEY...OR ABOUT 9
MILES SOUTH OF RURALDALE...MOVING NORTHEAST AT 30 MPH. THESE STORMS
WILL CONTAIN HEAVY DOWNPOURS...HAIL AND WIND GUSTS IN EXCESS OF 40
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BELLE VALLEY...CALDWELL...DUDLEY...SARAHSVILLE AND SUMMERFIELD

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 25, 4:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
548 PM EDT SAT AUG 25 2007

OHZ048-252245-
COSHOCTON OH-
548 PM EDT SAT AUG 25 2007

...STRONG THUNDERSTORMS...

STRONG THUNDERSTORMS MOVING THROUGH COSHOCTON COUNTY...

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER COOPERDALE...MOVING EAST AT 30
MPH. THESE STORMS WILL CONTAIN HEAVY DOWNPOURS...HAIL AND WIND GUSTS
IN EXCESS OF 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CONESVILLE...COOPERDALE...COSHOCTON...NELLIE AND PLAINFIELD

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Aug 25, 5:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
629 PM EDT SAT AUG 25 2007

OHZ069-252330-
MONROE OH-
629 PM EDT SAT AUG 25 2007

...LINE OF STRONG THUNDERSTORMS...

LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH SOUTHERN MONROE
COUNTY...

AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF GRAYSVILLE...MOVING
EAST AT 30 MPH. THESE STORMS WILL CONTAIN HAIL...HEAVY DOWNPOURS AND
WIND GUSTS IN EXCESS OF 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ANTIOCH...BENWOOD...CAMERON...GRAYSVILLE AND LEWISVILLE

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

The radar

The Cleveland radar (KCLE), 130 km away, was scanning. The volume nearest the first event began at 22:29 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Coshocton

When
August 25, 5:30 PM EST
Where
Coshocton County, 1.38 mi N of Tyndall
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
40.240, -81.880

Law enforcement reported trees down at the intersection of SR 16 and SR 83.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53994.